Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 65, NWS Fort Worth, TX

May 25, 2021Hunt County, Texas

NWS Fort Worth, TX issued this river flood warning at May 25, 2021, 10:03 AM CDT for Hunt County, Texas. It took effect at May 25, 2021, 2:48 PM CDT. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
May 25, 2021, 10:03 AM CDT (15:03 UTC)
In effect from
May 25, 2021, 2:48 PM CDT
Expired
May 26, 2021, 8:06 AM CDT
In force
17 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Hunt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 132 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cowleech Fork Sabine River at Greenville (GNVT2). The gauge peaked at 12.91 ft at May 26, 2021, 2:00 AM CDT.

actionminormoderate5101505/2505/2605/27
Action stage
13 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08017200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

729 
WGUS44 KFWD 251503
FLWFWD

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
1003 AM CDT Tue May 25 2021

...The National Weather Service in Fort Worth TX has issued a Flood 
Warning for the following rivers in Texas...

  Cowleech Fork Sabine River At Greenville affecting Hunt County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC231-260915-
/O.NEW.KFWD.FL.W.0065.210525T1948Z-210527T1824Z/
/GNVT2.1.ER.210525T1948Z.210526T1200Z.210527T0623Z.NO/
1003 AM CDT Tue May 25 2021

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the Cowleech Fork Sabine River At Greenville.
* From this afternoon to Thursday afternoon.
* At 9:45 AM CDT Tuesday the stage was 8.1 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  afternoon to a crest of 16.7 feet tomorrow morning. It will then 
  fall below flood stage early Thursday morning.
* Impact...At 17.0 feet, Moderate out of bank flooding will occur. A 
  few rural roads closures will be needed along the river reach. 
  Moderate flooding will occur along the river through Greenville. 
  While moderate flooding is not currently forecast, the crest is 
  expected to be near moderate levels.


&&

LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619

$$

Schroeder
3 follow-up statements
543 
WGUS84 KFWD 251838
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
138 PM CDT Tue May 25 2021

...The Flood Warning continues for the following rivers in Texas...

  Cowleech Fork Sabine River At Greenville affecting Hunt County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC231-261245-
/O.EXT.KFWD.FL.W.0065.210525T2250Z-210527T1817Z/
/GNVT2.1.ER.210525T2250Z.210526T1200Z.210527T0617Z.NO/
138 PM CDT Tue May 25 2021

...The Flood Warning is now in effect until early Thursday 
afternoon...

The Flood Warning continues for
  the Cowleech Fork Sabine River At Greenville.
* From this afternoon to Thursday afternoon.
* At 12:45 PM CDT Tuesday the stage was 7.8 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this afternoon to a crest of 16.6 feet tomorrow morning. It will 
  then fall below flood stage early Thursday morning.
* Impact...At 15.0 feet, Caution should be exercised near the river 
  as water begins to flow out of the banks.


&&

LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619

$$

Prater
948 
WGUS84 KFWD 260049
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
749 PM CDT Tue May 25 2021

...The Flood Warning continues for the following rivers in Texas...

  Cowleech Fork Sabine River At Greenville affecting Hunt County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC231-261900-
/O.EXT.KFWD.FL.W.0065.000000T0000Z-210527T0709Z/
/GNVT2.1.ER.210526T0824Z.210526T1200Z.210526T1909Z.NO/
749 PM CDT Tue May 25 2021

...The Flood Warning is now in effect until early Thursday morning...

The Flood Warning continues for
  the Cowleech Fork Sabine River At Greenville.
* Until late Wednesday night.
* At 6:45 PM CDT Tuesday the stage was 9.3 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate around flood stage with a 
  maximum value of 14.9 feet tomorrow morning.
* Impact...At 15.0 feet, Caution should be exercised near the river 
  as water begins to flow out of the banks.


&&

LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619

$$

Bradshaw
706 
WGUS84 KFWD 261306
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
806 AM CDT Wed May 26 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Cowleech Fork Sabine River At Greenville affecting Hunt County.

TXC231-261415-
/O.CAN.KFWD.FL.W.0065.000000T0000Z-210526T1306Z/
/GNVT2.1.ER.210526T0824Z.210526T1200Z.210526T1909Z.NO/
806 AM CDT Wed May 26 2021

...The Flood Warning for the Cowleech Fork Sabine River At 
Greenville has been cancelled...

The Flood Warning is cancelled for
  the Cowleech Fork Sabine River At Greenville.
* At 7:45 AM CDT Wednesday the stage was 11.8 feet.
* Flood stage is 14.0 feet.
* Forecast...The river has fallen below flood stage and is expected 
  to fall to around 5 feet by Monday morning.


&&

LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619

$$

Bonnette

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 25, 6:00 AM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, May 25, 6:00 AM CDT, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
600 AM CDT Tue May 25 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
Update:
This morning's guidance has been struggling to capture the ongoing
thunderstorms that developed south of the original complex of
storms across the Texas Panhandle.

An outflow boundary is now from around Bowie to Breckenridge,
slowly moving eastward. A complex of storms is just now moving
into Young, Stephens and Eastland counties, migrating to the
southeast. Behind this complex, additional storms have developed
and are expected to push eastward through the rest of the morning.

The main changes to the short-term forecast were made to the
precipitation chances as we go through the rest of the morning and
afternoon. Rain chances were bumped up to account for the higher
than anticipated convection currently going on, as well as a
general trend from the CAMs toward higher PoPs this afternoon.

Although we are likely starting to sound like a broken record, any
heavy rain will have the potential to lead to flooding. Saturated
soils will lead to quick runoff anywhere across North Texas. If
you see water over the road, remember, Turn Around, Don't Drown!
In addition to the flooding, gusty winds will remain possible with
any thunderstorm today.

Hernandez

Previous Discussion:
/Through Tonight/

Another unsettled weather day is expected as our airmass across
the region remains fairly moist. A decaying complex of showers and
thunderstorms is now moving east from the Texas Panhandle,
getting ready to move into our far western counties shortly.
Another area of precipitation has recently developed east and
northeast of the Dallas/Fort Worth Metroplex. As we go through the
early morning hours, precipitation coverage is expected to
gradually increase in the northeast, some of which could be heavy
at times.

The recent development of showers east of I-35 can be attributed
to a slight strengthening of the low level jet. An axis of around
2" precipitable water values is in place east of I-35. With
sufficient forcing for convective elements, would not be
surprised if a few locations pick up 2-3 inches of rain with
isolated higher amounts this morning along the Red River, east of
I-35. Flooding will be the primary concern given soil moisture
remains quite high.

The complex of storms to our west is now losing some of its punch
as the low-level jet gradually veers through the next couple of
hours. This will likely lead to a remnant boundary continuing to
pushing toward the I-35 corridor this morning. With daytime
heating, localized surface convergence and plenty of moisture,
additional showers and storms are likely to develop once again
this afternoon. The development of showers and storms is looking a
bit less likely west of I-35 given moisture return will be
hindered by the aformentioned remnant boundary.

High temperatures today will climb into the lower to mid 80s with
mostly cloudy skies through the first half of the afternoon. Some
peeks of sunshine will be possible during the latter half of the
afternoon before additional low clouds make their way northward
from the coastal region this evening.

Another active day with showers and storms is likely to take
place in the Texas Panhandle, and similar to today, a line of
storms will be making its way eastward tonight. Just how far east
the line of storms survives remains a bit uncertain, but a
slightly weaker low-level jet compared to today leads me to
believe it will be difficult to sustain convection into the early
Wednesday morning hours. The main piece of energy will be moving
across the Red River tonight, therefore, a few showers and storms
can't be ruled out as we approach sunrise tomorrow.

Hernandez

&&

.LONG TERM... /Issued 238 AM CDT Tue May 25 2021/
/Wednesday Onward/

A pattern more reminiscent of late spring will persist through the
long term portion of the forecast with a rather active storm track
displaced to our north. This will result in a few more opportunities
for convective complexes to affect the forecast area during the
extended forecast period, but it does look like most areas will see
at least a brief reprieve from rain chances on Wednesday and
Thursday.

Wednesday precip potential is still somewhat uncertain as it will be
heavily influenced by possible overnight and early morning
convection. It's possible that a weakening complex of storms rolling
through southern Oklahoma could skirt some of our north/northeastern
zones in the morning where we'll carry "chance" PoPs. A residual
outflow from this convection could support redevelopment in our
eastern zones later in the day, but if no such boundary exists, then
we'll likely remain devoid of sufficient lift for any additional
convection during the daytime despite having a moist and unstable
airmass in place.

Thursday appears to feature the lowest rain chances in recent
memory with most of the area expected to remain dry at this time.
Aside from some low chances for warm advection showers in southern
parts of Central Texas, most precipitation potential should be
squashed by modest upper ridging and a lack of any defined
convective initiation mechanism.

By late Thursday and Friday, strong height falls should spread
across the upper Midwest with a deepening trough which will send
a slow-moving cold front southward into Oklahoma. This boundary
should be capable of initiating widespread convection to our north
which may congeal into one or more complexes that attempt to move
southward into North Texas. This setup could result in
thunderstorms within our forecast area beginning late Thursday
night into Friday, and possibly again Friday into Saturday as
upper troughing persists in the vicinity of the stalled surface
quasi-stationary front. Simply given the environment in place
ahead of this anticipated convection, some storms could
be strong or severe while also possessing a heavy rain threat.
However, any more specific details associated with this type of
MCS activity are rarely discernible very far in advance.

-Stalley

&&

.AVIATION... /NEW/
Update:
/12Z TAFs/

Concerns...Convective threat increasing later this morning and
into the afternoon.

A complex of storms is now moving in from the west with no signs
of weakening anytime soon. An outflow boundary is also draped from
around Bowie to Eastland, moving toward the I-35 corridor. With a
low-level jet in place displacing moisture northward into our
region, expect to see additional showers and storms develop along
the outflow boundary.

Will advertise TSRA for a few hours across North Texas given
weather models are beginning to latch on to the ongoing
convection. The potential for IFR this morning has decreases,
therefore, it will be removed from the forecast.

By this afternoon, some peeks of sunshine will still remain
possible, but we will also have to watch for any potential
isolated showers. VFR appears most probable the latter half of the
afternoon.

By tonight, a deck of low clouds is likely to once again move in
from the south. MVFR appears likely as we go through into tomorrow
morning. We'll also need to monitor for any complex of storms that
develops in West Texas as it's possible we'll have to contend with
additional storms Wednesday morning.

Hernandez

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    83  71  86  73  88 /  60  20  10   0   5
Waco                82  70  85  71  86 /  50  10  10   0   0
Paris               80  68  83  70  85 /  70  30  30   5   5
Denton              82  69  84  70  86 /  60  20  10   0   5
McKinney            82  70  84  71  86 /  60  20  20   0   5
Dallas              84  72  86  73  88 /  60  20  10   0   5
Terrell             81  70  84  71  86 /  70  20  20   0   0
Corsicana           83  70  86  71  87 /  70  20  10   0   0
Temple              81  70  85  70  86 /  50  10  10   0   0
Mineral Wells       83  69  86  70  87 /  60  20   5   0   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, May 25, 7:03 AM CDT, 3 hours before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
703 AM CDT Tue May 25 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261215-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
703 AM CDT Tue May 25 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
Heavy rainfall may result in localized flooding across the region
today. A complex of thunderstorms will move through parts of North
Texas this morning with the outflow boundary from this complex
serving as a focus for new thunderstorms later today. Severe weather
is not expected.

Another decaying complex of storms may affect parts of North Texas
again tonight into early Wednesday morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Low thunderstorm chances will exist mainly across East Texas on
Wednesday. After a brief respite from the rain on Thursday,
additional thunderstorm complexes could affect parts of the area late
Thursday night through Saturday. Some strong thunderstorms are
possible during this time period.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Local storm report, May 25, 9:55 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
955 AM CDT TUE MAY 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FLASH FLOOD      1 WNW WEATHERFORD       32.76N 97.79W
05/24/2021                   PARKER             TX   COUNTY OFFICIAL

            DELAYED REPORT. 1 TO 2 INCHES OF FLOODWATERS
            ENTERED THE PARKER COUNTY SHERIFFS OFFICE.
            WATER UP TO SUV BUMPERS IN PARKING LOT.

&&

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:08 PM CDTFlash Flood WarningFWDJohnson3 hr
May 25, 1:34 AM CDTAreal Flood AdvisoryFWDGrayson3 hr
May 25, 4:23 AM CDTRiver Flood WarningFWDJohnson, Tarrant11 hr
May 25, 8:40 AM CDTAreal Flood AdvisoryFWDParker2 hr
May 25, 9:24 AM CDTRiver Flood WarningFWDCollin34 hr
May 25, 9:26 AM CDTAreal Flood AdvisoryFWDTarrant2 hr
May 25, 10:26 AM CDTRiver Flood WarningFWDParker16 hr
May 25, 11:27 AM CDTSpecial Weather StatementFWDKaufman18 min
May 25, 11:41 AM CDTSpecial Weather StatementFWDNavarro34 min
May 25, 11:45 AM CDTSpecial Weather StatementFWDRockwall30 min
May 25, 11:46 AM CDTRiver Flood WarningFWDDallas47 hr
May 25, 11:56 AM CDTAreal Flood AdvisoryFWDGrayson2 hr

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.